Thalassemia Patients and Friends

Discussion Forums => Iron Chelation Corner => Topic started by: hopefulmommy on January 10, 2019, 07:40:08 AM



Title: Did anybody's Hb go dowb after starting chelator?
Post by: hopefulmommy on January 10, 2019, 07:40:08 AM
My 10 year old (Beta E thal) started transfusing 8 months back . She started Jadenu 15 days back.

Her pretransfusion Hb went down to 7.5 this time, instead of usual 10/9.5.

She does not have any fever, just a cough.

I am little worried. Her ferritin is 1400 and LIC 11.

Please let me know your thoughts.

Thank you


Title: Re: Did anybody's Hb go dowb after starting chelator?
Post by: Andy Battaglia on January 21, 2019, 04:40:23 PM
 Was she using Exjade previously?


Title: Re: Did anybody's Hb go dowb after starting chelator?
Post by: hopefulmommy on January 23, 2019, 01:52:48 PM
Thank you  Andy.

No, she did not get any other chelator previously.

She started transfusions from June last year-  roughly 2 bags every 4 weeks, and now 1 month on Jadenu.

Will get her  CBC done soon and keep posted.
But, the last few weeks she is having a very bad cough and 2-3 days of fever last week, hopefully that is the reason.

I also noticed that this time she  is taking very long to clear up the cold virus- ~ 3-4 weeks. Wondering if  high ferritin is the reason.

Thank you.


Title: Re: Did anybody's Hb go dowb after starting chelator?
Post by: Andy Battaglia on January 23, 2019, 04:00:48 PM
It has been reported to me many times that some patients see an Hb dip when first starting on Exjade/Jadenu. It appears that the drug does cause some hemolysis at first, but this usually diminishes quickly and the Hb rebounds. Hopefully, this will be the case with your daughter, too.

So nice to hear from you again.


Title: Re: Did anybody's Hb go dowb after starting chelator?
Post by: hopefulmommy on February 06, 2019, 06:12:00 PM
Thank you Andy.

This is the 2nd time her pretransfusion level came  low-6.8.

Last month it dipped to 7.5 and then they gave 2 bags of blood.

She has a bad cough for  about 1.5 months, so wondering  if that is a reason.

Jadenu going on for 2 months.

Does adjustment to Jadenu, take so much time?

Not sure what is going on. 



Title: Re: Did anybody's Hb go dowb after starting chelator?
Post by: Andy Battaglia on February 16, 2019, 04:31:16 PM
The adjustment to Jadenu should be complete by two months. I think being sick is more likely the reason for the drop. Even Intermedia patients who almost never transfuse will sometimes need transfusions due to illness.


Title: Re: Did anybody's Hb go dowb after starting chelator?
Post by: hopefulmommy on March 05, 2019, 03:04:24 PM
Hi Andy,

Thank you.

This month too the pre-transfusion level came back  at 7.5.

My kid is on Jadenu for 2.5 months...

Don't know what to think. Am talking to the doctors as to what  could be going on.

Thank you.